Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Strattera

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 09-12-2003, 05:00 AM
Bobbi & son Timothy
Guest
 
Posts: n/a
Default new to Strattera

My son is 11 and weighs 75lbs.He has adhd.His doctor put him on 25mg. for 4 days then 40mg.He has been on strattera for 7 days.He complains about his stomach hurting,and has been throwing up at school.Today he is having very bad headaches.He takes his medicine after supper each night,he has no problem with his sleeping and has only a slight decrease in his appetite.I have noticed a little difference in his behavior,but still very concerned about his health.
Reply With Quote
  #2  
Old 09-21-2003, 05:00 AM
Max
Guest
 
Posts: n/a
Default Side effects

My 5 year old nephew has ADHD and was taking 25mg Strattera daily for several months and seemed to be doing fine except for having occasional bad headaches. Yesterday he cried for an hour at school with a bad headache before the school nurse called my niece. By evening his headache has gooten worse and then we discovered he had a rapid heart beat and fever (101.5) After calling his DR. she said to take him to E.R.His pulse was 187. After having an EKG, IV fluids, 3 doses of a potent drug to lower heart rate he got to come home. His pulse is still alittle elevated, he still has a headache and elevated temp. His pediatrician and E.R. Dr. almost had him transferred to a Children's Hospital after consulting with a Pediatric Cardiologist. Obviously he will no longer be taking Strattera. We are concerned parents are not being made aware of possible severe side effects of Strattera, like rapid heart rate and thought you should know.
Reply With Quote
  #3  
Old 12-02-2005, 06:00 AM
Janice
Guest
 
Posts: n/a
Default No Subject

When we started my son on Strattera, the doctor told us that the only possible side effect to watch for was the loss of appetite. I know better than that already, as he has experienced headaches, lethargy, and a dry mouth (though not all of these at once) during the course of these first four days . . . and tomorrow his dose goes up to 40 mg. (He is 11 and weighs just under 70 lbs.) After reading these comments, I am considering asking the doctor about keeping his dose at 25 mg.
Reply With Quote
  #4  
Old 12-02-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default Strattera was HELL

I have been on numerous medications for ADD, and have experienced numerous side effects. NONE could begin to compare to those I experienced while on Strattera. If I reach one parent then that is great because no child needs to go through everything I went through. I would wake up, take Strattera with enough food that it should not have upset my stomach, but it did. All morning I would have the most horrible stomachache of my life, and I would have to throw up, and even that would not help. The doctors would not listen, telling me to eat more. The only effect of eating more was throwing up more. Additionally, my pulse was racing (non-stimulant they say?) and I was feeling lightheaded. I was 16 at the time and able to handle this and understand that it was my medicine and that I needed to stay at school. However, if I was a lot younger and battling with ADD, this would make me not want to attend school even more. Do the right thing, listen to your child if they say they feel sick. Listen to them, and despite what everyone says, give adderall a try. I've taken adderall for 5 years now, (only stopping when the new "non-stimulant" drug seemed so much healthier) and I have just finished my freshman year at college with a 4.0 and on a full scholarship. Don't force your child into a bulimia like state, keep them off strattera.
Reply With Quote
  #5  
Old 12-02-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

My son takes Strattera 60 mg for almost a year now He has lost his voracious appetite and has also lost 20 lbs since starting Strattera. However, he has plateaued and is no longer losing. His ADHD behavior is much improved with Strattera, and his school grades have inmporved due to inproved focus. I would suggest that your son start taking the medicine in the morning, just after having a big breakfast. This might help his nausea. I also wonder if the dosage of 40 mg for a 75 lb boy is too strong.
Reply With Quote
  #6  
Old 12-02-2005, 06:00 AM
david
Guest
 
Posts: n/a
Default sideaffects/stattera

Ask your doctor to put your son on the least strength dosage of strattera, and supervise his physological behavior for a week.
Reply With Quote
  #7  
Old 12-02-2005, 06:00 AM
david
Guest
 
Posts: n/a
Default reaction/strattera

It is my opinion,the Doctor's and pharmacy's are responsible for research on a medication, of possible allergic reactions, and side effects.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
strattera concerned mom Strattera 4 12-03-2005 06:00 AM
Strattera Biagio Strattera 17 12-03-2005 06:00 AM
Strattera Unregistered Strattera 0 10-12-2005 05:00 AM
Strattera Unregistered Strattera 0 06-06-2005 05:00 AM
strattera julia Strattera 0 10-18-2003 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 03:04 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.